Saturday, February 27, 2010

After a Long Absence...

Now that the requests are coming in from all directions, it’s finally time to update you! It’s been long while since the last update for three reasons. First, back in November my doctor had reduced and taken me off of prednisone (a steroid that I took to keep GVHD (graft vs. host disease) at bay. It suppressed my immune system so that it wouldn’t attack my own body; Well, stopping the steroid caused the GVHD to get stronger. If you saw me during that time, my skin was so flaky that I couldn’t see through my glasses for all the snow! GVHD affects the skin on my eyelids, nose, face head and hands and anywhere skin meets skin at a crease. It is dry, red, stinging, and flaky. The skin will wrinkle before your very eyes as GVHD waxes and wanes. Lately on my hands it’s been actually separating causing little cuts all over. Ouch!

As I stayed off the steroid through the holidays, things got worse. I had a cough that would choke me just above the collar bone, so badly that I couldn’t breathe and ended up in the ER once because of it.  They called it bronchitis at the time, gave me cough syrup with codeine and an inhaler for the asthma part of it, but it never got better, only worse over the course of 3 months.  I would have the coughing attack daily, worse when I spoke for very long, and worse at night.  Daily or at least every other day I was throwing up from the out-of-control coughing.  They tested me for every virus out there and pneumonia too, but nothing ever showed up to explain it.  After ruling everything out, finally my doctor informed me that it was graft-vs-host again attacking my stomach this time causing the gasses from the gastric acids (say that 10 times fast) floating up and burning that place above my collar bone causing me to cough and gag and expel my dinner.  Easy solution though.  Back on steroids at 20 mg and double my Protonix.  Within 2 days I was almost 100% back to normal.  No more coughing, no more vomiting, regained my appetite and had super energy (love that!)  And bonus, all my horrible skin problems cleared up! 

Two weeks later the doctors want to start weaning me back down off the steroids because you don’t want to live on them long term.  It’s not a healthy way of getting your energy either even though I’m loving it.  So at 15 mg. I noticed right away the GVHD returning to attack my skin.  One problem is the weather has been so nice and I’ve had a ton of energy causing me to be in the sun too much (even 5 min. without protection is too much) and causing me to overdo it because of all this energy!  Both those things cause the GVHD to flare and combined with a reduction in the steroid dose I notice it.

The skin separating is the most painful and annoying thing, so I called my doctor one day to ask him about it and he informed me that I am going to have chronic Graft-vs-Host the rest of my life so I need to learn to tolerate some level of symptoms that are not life-threatening.  That’s a bummer, but a challenge I’m willing to endure while calling on the Lord for healing and restoration.

So being completely exhausted and sick (non-contagious) non-stop November through January was the first reason I couldn’t bring myself to blog.  The second reason is I’ve been living like never before!  Well, living like a normal active person as before anyway.

The third reason is a by-product of the second.  Because I’ve been living a full life, there have been SO many happenings, so much to tell you, so many amazing touches from God in our life I could hardly keep up on all of it to share with you.  I try to do a little through Facebook so if you are not a friend of mine yet on FB please add me so you can keep up and see all the wonderful photos I’ve been posting of life through these more energetic eyes.  It’s been a lot of fun to get back into photography, taking photos everyday and sharing the good ones.

In order to not bog down the blog with one giant novel, story after story of God’s amazing love, I will have to do a series of blogs – challenging myself to a daily blog again.  But give me some grace while my mom is here visiting starting tomorrow.  I’ll try to blog every other day for the next week while she’s here.  

Next post will be most interesting as I reveal the photo of me from 1 year ago (around Valentine’s Day actually) and show you a photo from today…shockingly different!  Until then, be at peace and know that God loves you no matter what your situation!  He really does.  Just turn to Him and ask Him to show you Himself today!

The reason I blog…

Colossians 2:1-3

I want you to know how much I am struggling for you and for those at Laodicea, and for all who have not met me personally. My purpose is that they may be encouraged in heart and united in love, so that they may have the full riches of complete understanding, in order that they may know the mystery of God, namely, Christ, in whom are hidden all the treasures of wisdom and knowledge.

2 comments:

Debbie said...

I saw this posted on a homeschool group. Was curious if you still have your truck for sale. Also, FYI, you do NOT have to loose money to Paypal. Just have anyone giving you money click on 'other' in the payments (not eBay, not services, etc) and then click on 'Gift' and there are ZERO Paypal fees! :-) God Bless you and your family.

Krista said...

Debbie, thank yo so much for your comment - I will update everyone and let them know how to do that properly! :) And, yes our truck is for sale - we were going to detail it this week and have it ready before listing it so it hasn't even been listed yet. It's a 2003 Toyota Tacoma extended cab (back seat) and we upgraded the bed with Line-x, which is a sprayed on coating that keeps things from sliding around - it's awesome!) You can join my FB page and get my email address from there. http://www.facebook.com/TheEnglishFamilySupportNetwork